What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 23, 6:45 AM EST, 15 minutes earlier.
Area forecast discussion, Jun 23, 6:45 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
745 AM EDT Thu Jun 23 2022
.SYNOPSIS...
A slow moving frontal boundary will be the main feature for today
bringing periods of heavy rainfall to portions of northern New York
and chances for rain in Vermont; thunderstorms will be possible
mainly in the Saint Lawrence Valley this afternoon. Behind the
front, temperatures will be trending much warmer through the end of
the week and weekend resulting in hot and humid conditions Saturday
and Sunday. Temperatures should cool back towards seasonal averages
again early next week behind another cold front that is currently
expected to pass Sunday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 740 AM EDT Thursday...Main adjustment was to add a slight
chance of a thunderstorm along the primary precipitation axis
that is dragging across northern New York. Thunderstorms have
been fewer and farther between than late last evening, but there
has been enough frequency to warrant a continued slight chance
of a rumble. Otherwise, moderate to heavy rain has been the main
concern with precipitation totals exceeding 1" and several
locations approaching 6hr totals that would indicate some
hydrologic issues. The main area of concern at the moment is the
from Malone through Altona and to the Canadian border where
pockets have exceeded storm total amounts of 1.5 inches. With
amounts borderline, a heavy shower or thunderstorm could tip the
balance and push some small streams or creeks out of their
banks. Those with travel plans along US 11 should exercise
caution.
Previous Discussion...A quasi-stationary boundary has been
situated over northern New York this morning bringing localized
heavy rainfall and otherwise widespread showers. Locations near
Hopkinton, NY have seen the highest totals based on radar
estimates of 1.75 inches to around 3.00 inches of rain; some
localized flooding is possible with area streams and creeks
likely running fast and near banks if not slightly out of banks.
Fortunately, the boundary has begun to move and will shift
eastward slowly this morning spreading chances of rain into
Vermont by daybreak. Thunderstorms have occurred overnight, but
chances for thunder has diminished the last couple of hours as
strongest forcing ejects into Canada along the boundary. Another
trough is expected to reinvigorate precipitation along the
boundary around sunrise, so another rumble of thunder cannot be
ruled out. General rainfall amounts are expected to be 1-2"
across a north- south oriented axis across the Adirondacks,
tapering to 0.25-0.5" across northwestern Vermont and 0.01-0.33"
for the rest of Vermont.
Later today, showers will push eastward and begin to fall apart as
strongest forcing lifts northward as evident in 500mb height
analysis. However, general troughiness across the Saint Lawrence
Valley and afternoon heating will support 200-500J/kg of CAPE and
the potential for an isolated thunderstorm.
Breezes will continue today with some gusty conditions on Lake
Champlain. While speeds have and will continue to taper, gradients
will keep 20-25kts (and up to 30kts at times)of south winds on
the lake until upper level troughing lifts northward this
afternoon. Flow turns northwestward tonight with some lower
chances of upslope showers possible along the Adirondacks and
the Green Mountains. Models are mixed on fog penitential tonight
with most keeping a bit of gradient around suggesting a higher
potential for stratus. Still a few hollows may fog in if winds
can decouple early enough.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 403 AM EDT Thursday...Drier conditions prevail Friday through
the weekend with high pressure building across the region. Some
model guidance present a flatter ridge with some shower chances
along the international border Saturday afternoon, but it remains to
be seen how flat the ridge will be and whether or not enough
destabilization can occur under the ridge axis to warrant a mention
of showers. Otherwise, the more noticeable weather will be warming
temperatures and lingering moisture resulting in some uncomfortable
conditions as highs warm from the low 80s on Friday to mid/upper 80s
on Saturday. Dew points will be in the 60s making conditions feel
humid, but no apparent temperatures are exceeding 87 at this time.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 403 AM EDT Thursday...Still looking like a seasonably hot day
across the North Country on Sunday that will potentially be the
first 90 degree day of the year in some spots. Saturday night
temperatures should fall fairly efficiently, yielding high morning
relative humidity values, except in the wider valleys where some
wind will likely keep temperatures a bit warmer. A weak
southwesterly flow regime will mean that while the Sunday starts
fairly cool, gradually increasing 1000-500 millibar thicknesses
above 570 decameters is indicative of a hot air mass that will lead
to temperatures rising quickly into the 80s. Sunshine combined with
temperatures at 925 millibars of 23 or 24 degrees Celsius should
yield highs in the 85 to 90 degree range, with low 90s possible in
the hottest spots where winds are relatively light and skies mostly
cloud-free. Generally looking like some a mix of sun and clouds
during the afternoon as ridging is not too strong, but relatively
dry low level air is expected. This should limit how high our heat
index gets as dew points look to stay in the upper 50s to low 60s.
Sunday night into Monday not much change in thinking as model
guidance remains in good agreement that a cold front will approach
from the west with good moisture convergence producing widespread
showers. Briefly heavy rain will be possible, associated with
elevated instability and PW near the climatological 90th percentile.
Aforementioned instability could result in some rumbles of thunder
and have offered a general slight chance of thunder with this
forecast, but the synoptic pattern with the upper level dynamics
lagging behind this surface front continues to suggest limited wind
shear, precluding much of a thunderstorm threat. By Monday afternoon
the front should be to our east, and some well mixed air along with
good westerly gradient winds will make for a breezy period,
especially in northern New York. A secondary front may move through
from the northwest Monday night, helping clear skies out more
substantially for Tuesday as high pressure builds in from the
southwest. Tranquil conditions at this time look to prevail through
Wednesday.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Through 06Z Friday...A narrow corridor of heavy rain showers
was between MSS and SLK at 06Z. With gradual eastward
progression of the frontal boundary, showers should impact SLK
where lightning is possible early in the period. Showers may
reform near MSS but a trend towards MVFR ceilings there is more
likely. Meanwhile, MVFR ceilings in eastern Vermont will persist
with VFR conditions in the Champlain Valley. As the axis of
showers moves eastward, MVFR conditions are expected at all TAF
sites, with lingering low ceilings possible through much of the
period. Winds will tend to be out of the south in the 5 to 10
knot range with gusts up to 20 knots.
Outlook...
Friday: Mainly VFR, with local MVFR possible. Slight chance SHRA.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. Slight chance SHRA, Slight chance TSRA.
Sunday Night: Mainly VFR, with local IFR possible. Chance SHRA,
Slight chance TSRA.
Monday: Mainly VFR, with local IFR possible. Chance SHRA.
&&
.HYDROLOGY...
Additional rounds of showers and embedded thunderstorms with
localized heavy downpours are expected across portions of
Northern NY thru this morning, in vicinity of a quasi-
stationary front. Flash flood guidance is relative high and 1,
3, and 6 hours values are generally not anticipated to be
exceeded. However, if heavy rainfall occurs multiple times over
the same area, the risk for flooding would increase. At this
time, anticipate the heaviest rainfall totals (1-2") across the
northern Adirondacks into northern Franklin NY/Clinton counties.
If localized rainfall amounts with embedded convective cells
approach 3 inches, then we would be more concerned for flooding.
We will continue to monitor.
&&
.MARINE...
A Lake Wind Advisory remains in effect through the overnight
hours. South winds sustained at 20 to 25 kt will persist
overnight and for much of today, with locally higher gusts
possible during the daylight hours (up to 30 knots). Waves will
be 2 to 5 feet.
&&
.EQUIPMENT...
KTYX radar remains down until further notice as technicians are
awaiting parts. Time of return to service is unknown at this
time, but parts are expected to arrive on site tomorrow (6/23).
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Boyd
NEAR TERM...Boyd
SHORT TERM...Boyd
LONG TERM...Kutikoff
AVIATION...Kutikoff
HYDROLOGY...WFO BTV
MARINE...WFO BTV
EQUIPMENT...WFO BTV
Hazardous weather outlook, Jun 23, 3:09 AM EST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
409 AM EDT Thu Jun 23 2022
VTZ001>011-016>021-240815-
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
Western Windsor-Eastern Windsor-
409 AM EDT Thu Jun 23 2022
This Hazardous Weather Outlook is for central Vermont, northeast
Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026>031-034-035-087-240815-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-
409 AM EDT Thu Jun 23 2022
This Hazardous Weather Outlook is for northern New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 23, 6:07 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Burlington VT
707 AM EDT Thu Jun 23 2022
NYZ027-028-030-031-231230-
Eastern Clinton NY-Northern Franklin NY-Southern Franklin NY-
Western Clinton NY-
707 AM EDT Thu Jun 23 2022
...A series of moderate to heavy rain showers will continue to
impact portions of northern Clinton and northeastern Franklin
Counties through 830 AM EDT...
At 659 AM EDT, Doppler radar was tracking a strong thunderstorm over
Chateaugay. This storm was nearly stationary.
HAZARD...Moderate to heavy rainfall of 1 to 1.5 inches has fallen
over the last 6 hours.
SOURCE...Radar and rain gauge indicated.
IMPACT...Ponding of water on road surfaces may lead to conditions
where hydroplaning could occur. Area creeks, streams, and
rivers are running faster than usual and may be approaching
thier banks.
Locations impacted include...
Chazy, Mooers, Altona, Bangor, Fort Covington, Malone, Churubusco,
Ellenburg Depot, Champlain, Chateaugay, Burke, Ellenburg, Constable,
Earlville, West Chazy, Irona, Sciota, Fort Covington Center, Mooers
Forks and Cannon Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Extended moderate to heavy rainfall is also occurring across
portions of northern New York and may lead to localized flooding. Do
not drive your vehicle through flooded roadways. Stay away from
banks of streams, creeks, and rivers. Saturated soils may give way
with water moving faster than usual. Water is likely ponding on road
surfaces and could result in hydroplaning of vehicles. Reduce speed
to limit chances of skidding.
&&
LAT...LON 4479 7342 4481 7390 4470 7435 4499 7451
4501 7338
TIME...MOT...LOC 1059Z 240DEG 49KT 4493 7413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
MB